Oct 15, 2013
my doctors say I am not elegable for treatment because my platelet count is too low, what can I take,I also have cirrhosis
| Response from Dr. Taylor
Talk with your doctor about what the level of your platelet count is specifically, to be sure it is definitely too low to permit safe treatment. When there is cirrhosis of the liver that is well-compensated (other parts of the body are still healthy), hepatitis C treatment leading to cure can be quite beneficial to one's health.
Interferon is the hepatitis C medication that has the biggest effect on platelet counts. Ask your doctors about your genotype and whether they can look into accessing pills for your hepatitis C that may be used without interferon, over the next months when news pills may become available in some parts of the world.
Talk with your doctors about whether you may be screened for liver cancer every 6 months with an ultrasound, and screened for varices (swollen veins) with EGD (endoscopy, looking down through the mouth to see veins inside). Avoid alcohol and cigarettes which increase the chance of developing liver cancer.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chest Pain, Fatigue, High Liver Enzymes Acute/primary Hiv
- Does Multivitamin Supplement Have Any Adverse Effects With Atripla?
- Does Truvada Makes You Gain Weight?
- False Negative With Oral Hairy Leukoplakia
- Gonorrhea And Increased Hiv Transmission
- How Often Does The Military Test For HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.